Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 99, NWS Grand Rapids, MI

December 19, 2011

NWS Grand Rapids, MI issued this small craft advisory at Dec 19, 2011, 4:22 AM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2011, 4:22 AM EST (09:22 UTC)
Expired
Dec 20, 2011, 4:15 AM EST
In force
24 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

886 
WHUS73 KGRR 190922
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
422 AM EST MON DEC 19 2011

LMZ844>849-191730-
/O.CAN.KGRR.GL.W.0044.000000T0000Z-111219T1200Z/
/O.NEW.KGRR.SC.Y.0099.111219T0922Z-111220T1000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
422 AM EST MON DEC 19 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST TUESDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...WEST TO 30 KNOTS VEERING NORTH 15 TO 20 KNOTS THIS
  AFTERNOON. NORTHEAST 10 TO 20 KNOTS TONIGHT.

* WAVES...BUILDING TO 4 TO 8 FEET TODAY... SUBSIDING TO 3 TO 5
  FEET TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
4 follow-up statements
263 
WHUS73 KGRR 191621
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1121 AM EST MON DEC 19 2011

LMZ844>849-200030-
/O.CON.KGRR.SC.Y.0099.000000T0000Z-111220T1000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1121 AM EST MON DEC 19 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
TUESDAY...

* WINDS...NORTH 15 TO 25 KNOTS THIS AFTERNOON. NORTHEAST TO 30
  KNOTS TONIGHT DIMINISHING 10 TO 20 KNOTS.

* WAVES...BUILDING TO 4 TO 9 FEET TODAY... SUBSIDING TO 3 TO 5 
  FEET TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
207 
WHUS73 KGRR 191939
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
239 PM EST MON DEC 19 2011

LMZ844>849-200345-
/O.CON.KGRR.SC.Y.0099.000000T0000Z-111220T1000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
239 PM EST MON DEC 19 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
TUESDAY...

* WINDS...NORTH 15 TO 25 KNOTS THIS AFTERNOON. NORTHEAST TO 30 
  KNOTS TONIGHT DIMINISHING 10 TO 20 KNOTS. 

* WAVES...4 TO 9 FEET THIS EVENING... SUBSIDING TO 3 TO 5 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
984 
WHUS73 KGRR 200335
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1035 PM EST MON DEC 19 2011

LMZ844>849-201000-
/O.CON.KGRR.SC.Y.0099.000000T0000Z-111220T1000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1035 PM EST MON DEC 19 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
TUESDAY...

* WINDS...NORTH 20 TO 25 KNOTS VEERING EAST 10 TO 20 KNOTS AFTER MIDNIGHT.
 
* WAVES...3 TO 5 FEET...SUBSIDING TO 1 TO 3 FEET TOWARD DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
093 
WHUS73 KGRR 200915
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
415 AM EST TUE DEC 20 2011

LMZ844>849-201015-
/O.CAN.KGRR.SC.Y.0099.000000T0000Z-111220T1000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
415 AM EST TUE DEC 20 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

A LIGHTER SOUTHEAST WIND WILL PREVAIL TODAY.

$$


HTTP://WWW.WEATHER.GOV/GRR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 18, 11:50 PM EST, 4 hours 32 minutes earlier.

Area forecast discussion, Dec 18, 11:50 PM EST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1150 PM EST SUN DEC 18 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(400 PM EST SUN DEC 18 2011)
MILD SOUTHWEST BREEZES TONIGHT WILL KEEP TEMPERATURES ABOVE
FREEZING. A COLD FRONT WILL PASS THROUGH THE REGION ON MONDAY AND
MAY PRODUCE A BIT OF LIGHT RAIN OR DRIZZLE.

LOW PRESSURE WILL MOVE SLOWLY NORTHEAST FROM THE SOUTHERN PLAINS
TUESDAY... THEN PASS THROUGH SOUTHERN LOWER MICHIGAN ON WEDNESDAY.
THIS SYSTEM WILL BE MOSTLY A LIGHT RAIN EVENT FOR OUR AREA...
ALTHOUGH SOME MIXED WINTRY PRECIPITATION IS POSSIBLE TUESDAY
AFTERNOON AND NIGHT ON THE NORTH SIDE OF THE APPROACHING SYSTEM.
LIGHT RAIN MAY ALSO CHANGE TO A MIX ON WEDNESDAY NIGHT BEFORE ENDING
AS THE SYSTEM DEPARTS.

&&

.SHORT TERM...(400 PM EST SUN DEC 18 2011)
(TONIGHT THROUGH TUESDAY NIGHT)
CLOUDS WERE DECREASING FROM SOUTHWEST TO NORTHEAST THIS AFTERNOON
WITH ARRIVAL OF WARMER AIR FROM THE SOUTHWEST AND WE WILL START OFF
WITH PARTLY CLOUDY CONDITIONS TONIGHT. HOWEVER MORE CLOUDS WERE
NOTED MOVING NORTHEAST OUT OF MISSOURI AND THOSE SHOULD ARRIVE LATE
TONIGHT. HAVE ADDED THE CHANCE FOR A LITTLE LIGHT RAIN OR DRIZZLE
AFTER 4 AM AS MODELS ARE SQUEEZING OUT SOME LIGHT QPF (UNDER 0.05)
BY 12Z AHEAD OF THE APPROACHING FRONT.

MAIN CONCERN IS IN LATER PERIODS WITH PCPN TYPE. ENOUGH COLD AIR
FOLLOWS BEHIND THE FRONT MONDAY NIGHT AND TUESDAY MORNING THAT PCPN
TYPE SHOULD BE LIGHT SNOW OR A MIX OF RAIN AND SNOW AS IT BEGINS ON
TUESDAY AFTERNOON NORTH OF THE WARM FRONT. THEN ON TUESDAY NIGHT
THERE IS A RATHER AGGRESSIVE PUSH OF WARM AIR ALOFT THAT SHOULD
CHANGE PCPN OVER TO LIQUID. HOWEVER SFC TEMPS NORTH OF I-96 ARE SLOW
TO RECOVER ABOVE FREEZING AND IT MAY TAKE UNTIL 12Z WED TO GET ABOVE
32F. HAVE THEREFORE WENT WITH A LIGHT FREEZING RAIN THREAT FOR THE
NRN COUNTIES TUESDAY NIGHT WITH PRIMARILY ALL RAIN IN THE SOUTH.

&&

.LONG TERM...(400 PM EST SUN DEC 18 2011)
(WEDNESDAY THROUGH SUNDAY)
THE MAIN CONCERN DURING THE PERIOD IS WITH THE DEPARTING LOW
WEDNESDAY. NAM/ GFS TRACK THE LOW ACROSS THE SRN CWA TOWARD THE
THUMB. THERMAL PROFILES INDICATE THIS SYSTEM WILL ARRIVE WITH WARM
AIR AND MOST OF THE PCPN WEDNESDAY WILL BE LIGHT RAIN. A MIX IS
POSSIBLE OVER THE NW CWA. AS USUAL...SOME COLDER AIR WILL WRAP
AROUND THE BACK SIDE AS THE SYSTEM DEPARTS WEDNESDAY NIGHT CHANGING
THE PCPN BACK TO SOME LIGHT SNOW.

TEMPS LOOK NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. THAT
TREND SEEMS LOGICAL IN LIGHT OF THE NAO AND AO FORECASTS TRENDING
LESS POSITIVE TOWARD THE END OF THE WEEK.  THURSDAY LOOKS DRY WITH
WEAK RIDGING MOVING OVER THE AREA. A COLD FRONT WILL MOVE SOUTH
ACROSS THE CWA THURSDAY RESULTING IN A SLIGHT CHC SHSN.

ONE INTERESTING NOTE TO THE MEDIUM RANGE MODELS IS A SRN STREAM
SYSTEM THAT THE ECMWF MOVES FROM THE TX GULF COAST NEWD TOWARD THE
TN VALLEY. THAT SYSTEM IS LOADED WITH PCPN DUE TO IT/S PROXIMITY TO
THE GULF. THE GFS JUST SHOWS A MINOR WAVE AND MOVES IT MORE EAST
THAN NE. HIGH PRESSURE OVER THE PLAINS WILL BE PRODUCING SOME COLDER
AIR OVER THE CWA TOWARD THE END OF THE WEEK. IF THE ECMWF TRENDS THE
LOW FARTHER NORTH...WE COULD BE LOOKING AT SNOW OR MIXED PCPN
THURSDAY NIGHT. A COUPLE OF THE GFS ENSEMBLE MEMBERS ARE IN LINE
WITH THE ECMWF AND SHOW A FARTHER NORTH LOW BEGINNING NEAR THE RED
RIVER AND MOVING TOWARD THE OHIO VALLEY. IT/S WAY OFF IN MODEL WORLD
BUT STILL SOMETHING TO KEEP AN EYE ON.

&&

.AVIATION...(1150 PM EST SUN DEC 18 2011)
A WEAKENING COLD FRONT WILL SLIP SOUTHEAST THROUGH THE TAF SITES
LATE TONIGHT INTO MON AM.  LOW LEVEL MOISTURE WILL INCREASE AHEAD OF
THIS FEATURE.  AS A RESULT CEILINGS WILL LOWER FROM VFR DOWN TO MVFR
BY NOON.  THEN SKIES WILL SCATTER OUT LATER MON AFTERNOON AND
EVENING.  THIS RISK FOR IFR AND DRIZZLE WITH THE LOWER CLOUDS LOOKS
LOWER DUE TO SOMEWHAT WEAKER LIFT.  THUS I WILL KEEP THAT MENTION
OUT OF THE FORECAST.

&&

.MARINE...(400 PM EST SUN DEC 18 2011)
NO CHANGES TO THE EXISTING GALE WARNING. LOW LEVEL JET STRENGTHENS
TONIGHT AHEAD OF THE APPROACHING COLD FRONT AND SOUTHWEST WINDS
SHOULD REACH GALE FORCE AT TIMES. WINDS SHIFT TO THE NORTH BEHIND
THE FRONT MONDAY AND THEN DIMINISH.

&&

.HYDROLOGY...(400 PM EST SUN DEC 18 2011)
FLOOD ADVISORIES REMAIN IN EFFECT FOR THE GRAND RIVER AT IONIA...
THE PORTAGE RIVER NEAR VICKSBURG... THE ST JOSEPH RIVER AT
BURLINGTON... AND SYCAMORE CREEK AT HOLT. HOWEVER THESE SITES HAVE
BEGUN TO SLOWLY FALL AND WILL CONTINUE TO DO SO OVER THE NEXT FEW
DAYS. QPF WITH THE NEXT SYSTEM IS CURRENTLY FCST TO BE UNDER ONE
HALF INCH TOTAL AND SHOULD HAVE LITTLE IMPACT ON THE RIVERS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WARNING TONIGHT ALL ZONES.

&&

SYNOPSIS:     MEADE
SHORT TERM:   MEADE
LONG TERM:    93
AVIATION:     MJS
MARINE:       MEADE
HYDROLOGY:    MEADE
Hazardous weather outlook, Dec 18, 10:13 AM EST, 18 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1013 AM EST SUN DEC 18 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-191045-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1013 AM EST SUN DEC 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW OR MIXED PRECIPITATION IS POSSIBLE TUESDAY NIGHT INTO WEDNESDAY
NIGHT. SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-191045-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1013 AM EST SUN DEC 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SOUTH GALES ARE EXPECTED LATE TODAY INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WAVES WILL BE HAZARDOUS TO SMALL CRAFT ON MONDAY.

OSTUNO MEADE

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.